Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

145 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking actiblok am 50 and zolfresh daily. How to get rid of these pills?

Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

default
Posted on Thu, 17 Jan 2013 in Medicines and Side Effects
Question: I have to wake till 2.00AM for my regular job (on computer). After 2.00AM i am unable to sleep at all and i take Zolfresh (10md) daily. My weight is 102kg height 5.5 inch. I take ACTIBLOK AM 50 daily for blood pressure control. How can i get rid of these pills.
High blood pressure was detected three years ago, but since then it is always normal. I dont know if the normal blood pressure is due to medicine or not.
doctor
Answered by Dr. Srikanth Reddy 1 hour later
Hello XXXXXXX,
Thanks for writing to us.
Taking a hypnotic at night daily is obviously a bad habit. Zolpidem although once considered safe, is no more considered safe and addiction to Zolfresh has been reported frequently. After your work at 2 AM, you should try going to sleep immediately. A warm bath and changing your work clothes to fresh cotton ones if used for a period of time will act as cues to the body to get ready to sleep. The sleeping area should be used exclusively for sleeping and should not be used for any other purpose. The sleep hours should be fixed and waking time should also be fixed. Even in case you did not get sleep untll 5 am, you should wake up by 8 am if you are sleeping at 2am. You may stay drowsy that day, but then you will feel sleepy by 2 am the next day. Keep away from coffee and aerated or energy drinks. Keep away from alcohol and smoking. Add exercise to your life. A 20 min aerobic exercise will do wonders for your sleep and weight.
About stopping zolfresh, you should do it only gradually by taking 5 mg for 4-5 days and then stopping it.
Regarding your anti hypertensives, ones a person is hypertensive , he is generally hypertensive for life. Please dont think to stop about stopping the medications. Stoppage of medications causes BP to shoot and is a bad idea to stop them. Instead start living a healthy lifestyle with exercise and good diet and try reducing your weight.
Hope I have answered your query. I will be more than happy to help you if you need any further clarifications.
In case you don’t need any further clarifications, you can close the discussion and rate the answer.
Wish you a good health!

Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Srikanth Reddy 48 minutes later
Thanks for replying,

I dont take coffee, aerated or energy drink. I am a non smoker and non alcohlic person. I do take tea at around 10 PM.
Yes, My working table is in my bedroom and I work with my casual cloths.
doctor
Answered by Dr. Srikanth Reddy 8 minutes later
Hello,
Thanks for asking a clarification. As you said, you work in your bedroom and over a period of time your mind has accepted your bedroom as a place of work and not for sleep and rest. Thats the reason you dont get sleep there.
Either you shift your workstation or change the place of sleep. Also have some dim light in the bedroom area. Dont try too hard to sleep.In case you dont get sleep, sit up, do some reading and go to bed only when you feel sleepy. You should try skipping the tea at 10pm and instead take it at 8 am when you wake up.Please try following the steps I mentioned in my previous answer.
Hope I have answered your query. I will be more than happy to help you if you need any further clarifications.
In case you don’t need any further clarifications, you can close the discussion and rate the answer.
Wish you a good health!

Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Sleep disorder

doctor1 MD

I ve been having some dull achy pain on my right side under my ribs. It comes and goes. I stopped alcohol and smoking over 2 weeks ago. I ve got insomnia and have been taking one Tylenol PM every night for sleep. My stool was yellowish, not very solid this morning. What should I do?

doctor1 MD

10 year with duchenne md can not sleep until everyone is asleep around 11 at night he has to get up at 7 he can not go on like this he is starting to lose his ability to walk and hands are very weak I have tried everything if I lay with him he talks but does not fall asleep is there a med very weak that could help? this is going to catch up with him soon he is starting to cry at going to school

doctor1 MD

I recently started feeling a fullness in my stomach, accompanied by the feeling of needing to burp (and not always burping) along with some trouble breathing (feeling as if I need to inhale deeply to get full breaths). Also I seem to be yawning alot but my sleeping patterns have not changed (sleep about 7-9 hours a day all through the night). Before this started I have been eating alot of spicy food and thought that information may be important.

doctor1 MD

These are the medications I am taking at the present time and i would like to know the side effects of them . Medications Synthroid - 112 ug - 1 daily Rabeprazole - 10 mg - 2 morning & evening, Ramipril - 5mg -1 in morning & 1 at bedtime Zoplicone 7.5 mg - I mostly take half a pill i have sleep apnea and use a CPAP machine Most mornings I wake up with a headache and am tired modest the day. have difficulty thinking - very foggy! I am 74 and weigh 110 ponds.

doctor1 MD

SIR I HAVE BEEN TAKING 2MG CLONAZEPAM SINCE 1998. MAY I BE TOLERENT TO IT? WITH IT I HAVE BEEN TAKING 400MG QUTIAPIN PLAIN +10MG ZOLFRESH+ 600MG GABANEURON SR AT NIGHT.I M OKAY WITH THIS DOSE FOR MY BIPOLAR/ SLEEP DISORDER . IS GABANEURO ADDICTIVE...

doctor1 MD

Hi. I have a 27 year old son, who appears healthy...very strong, good nutrition etc, drinks occasionally....he has episodes that are increasing in frequency now, where he feels tingly and foggy, then becomes really disoriented, angry, confused and...

doctor1 MD

A few years ago I began falling asleep at inappropriate times. I was so sleepy that I had to quit my teaching job because I would fall asleep in the middle of teaching a lesson, reading a story, grading papers, in the middle of lunch, etc. I...